Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 18, NWS Brownsville, TX

October 19, 2013

NWS Brownsville, TX issued this wind advisory at Oct 19, 2013, 8:53 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2013, 8:53 AM CDT (13:53 UTC)
Expired
Oct 19, 2013, 2:00 PM CDT
In force
5 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WWUS74 KBRO 191353
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
853 AM CDT SAT OCT 19 2013

...STRONG NORTH TO NORTHEAST WINDS TO CONTINUE THROUGH EARLY AFTERNOON...

.THE PASSAGE OF A STRONG COLD FRONT HAS LED TO SUSTAINED WINDS OF
25 TO 35 MPH WITH GUSTS APPROACHING 40 MPH THIS MORNING...MAINLY
ALONG SOUTH PADRE ISLAND. THESE CONDITIONS WILL LIKELY PERSIST
UNTIL EARLY AFTERNOON BEFORE WINDS WILL BEGIN TO SUBSIDE.

TXZ256-257-191900-
/O.NEW.KBRO.WI.Y.0018.131019T1353Z-131019T1900Z/
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
853 AM CDT SAT OCT 19 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. 

* WINDS...NORTH TO NORTHEAST WINDS AT 25 TO 35 MPH WITH OCCASIONAL
  GUSTS APPROACHING 40 MPH.

* TIMING...NOW THROUGH EARLY AFTERNOON.

* IMPACT...LOOSE OBJECTS WILL BLOW AROUND...AREAS OF BLOWING SAND
  WILL REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. BASKETBALL
  GOALS...TRASH CANS AND OTHER SMALL OBJECTS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

JGG
1 follow-up statement
753 
WWUS74 KBRO 191905
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
205 PM CDT SAT OCT 19 2013

...WINDS TO STEADILY EASE THROUGH THE AFTERNOON...

.STRONG NORTH WINDS...FOLLOWING THE PASSAGE OF A COLD FRONT WILL
BEGIN TO SLOWLY DECREASE IN INTENSITY OVER THE NEXT FEW HOURS
BEFORE BECOMING LIGHT TO MODERATE EARLY THIS EVENING. GUSTY WINDS
OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE TO BE POSSIBLE
FOR A FEW MORE HOURS...BUT SPEEDS REACHING ADVISORY CRITERIA ARE
NOT EXPECTED AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

TXZ256-257-192015-
/O.EXP.KBRO.WI.Y.0018.000000T0000Z-131019T1900Z/
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
205 PM CDT SAT OCT 19 2013

...WIND ADVISORY HAS EXPIRED...


$$

JGG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Oct 19, 7:49 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Oct 19, 7:49 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
749 AM CDT SAT OCT 19 2013

.DISCUSSION...12Z RAOB ANALYSIS AND SURFACE OBSERVATIONS SHOW MUCH
MORE EXTENSIVE 925/850MB COLD ADVECTION THAN WHAT WAS ORIGINALLY
ANTICIPATED WITH THIS COLD FRONT. BUOY OBSERVATIONS ARE PUSHING
GALE FORCE GUSTS IN THE LAST HOUR...AND BASED ON RAP AND OBSERVED
ANALYSIS STRONGER COLD ADVECTION/WIND IS EXPECTED THROUGH THE NEXT
FEW HOURS. WITH THAT UPGRADED THE OFFSHORE WATERS TO A GALE
WARNING THROUGH 4 PM THIS AFTERNOON FOR FREQUENT GALE FORCE GUSTS.
/68-JGG/

&&

.MARINE...HAVE UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING
FOR FREQUENT GALE FORCE GUSTS IN THE OFFSHORE ZONES.

&&

.PREV DISCUSSION... /ISSUED 651 AM CDT SAT OCT 19 2013/

DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.

MARINE...HAVE MOVED UP THE STARTING TIME OF THE SCA WITH WINDS
BEHIND A LINE OF THUNDERSTORMS EXCEEDING SCA CRITERIA. DO NOT
BELIEVE THERE WILL BE MUCH OF LULL BEFORE HIGH PRESSURE BUILDS
TOWARDS THE COAST IN WAKE OF A COLD FRONT NOW MOVING ACROSS THE
NORTHERN RANCHLANDS. WINDS ACROSS THE LAGUNA MADRE WILL ALSO BE ON
THE INCREASE THIS EARLIER THIS MORNING.

PREV DISCUSSION... /ISSUED 628 AM CDT SAT OCT 19 2013/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...IFR CIGS SPREADING ACROSS THE REGION EARLY THIS
MORNING. EXPECT CIGS TO LOWER AT KHRL AND KBRO BY OR SHORTLY AFTER
SUNRISE. THE LOWER CIGS TO PERSIST THROUGH THE MORNING WITH A SLOW
RISE TO MVFR THIS AFTERNOON. VFR CONDITIONS NOT EXPECTED AT THE
REGIONAL AIRPORTS UNTIL THE EVENING HOURS. HIGH PRESSURE BUILDS
SOUTH INCREASING THE NORTH WIND. GUSTS TO 25 KNOTS ARE POSSIBLE
WITH A STEADY 12-18 KNOT WIND THROUGH THE DAY.

PREV DISCUSSION... /ISSUED 426 AM CDT SAT OCT 19 2013/

SHORT TERM /NOW THROUGH SUNDAY/...
SURFACE OBSERVATIONS INDICATE TWO FRONTS ACROSS SOUTH TEXAS THIS
MORNING. THE LEAD STATIONARY FRONT PARALLELS THE COAST WITH A WEAK
SURFACE LOW OR FRONTAL WAVE EAST OF KENEDY COUNTY. THE SECOND FRONT
EXTENDS FROM NEAR SHREVEPORT TO COTULLA.

MAIN CHALLENGE FOR TODAY IS THE POP FORECAST FOLLOWED BY THE
TEMPERATURES. MOST CONVECTION CURRENTLY HAS BEEN DEVELOPING ALONG
THE COASTAL TROUGH AND NORTHEAST OF SURFACE LOW. MOST OF SOUTH TEXAS
REMAINS UNDER LARGE SCALE ASCENT WITH THE REGION UNDER THE RIGHT
REAR QUADRANT OF 100+ KNOT JET. HOWEVER BEST SURFACE CONVERGENCE IS
NOTED ALONG THE LEAD BOUNDARY AND SURFACE LOW. ANOTHER WEAK
DISTURBANCE IS APPROACHING THE COASTAL AREAS OF TAMAULIPAS WHICH
LOOKS TO PASS TO OUR SOUTH. GUT FEELING FROM CURRENT TRENDS IS FOR
THE MAJORITY OF THE CONVECTION TO REMAIN OFFSHORE WITH SOME ISOLATED
TO POSSIBLE SCATTERED ACTIVITY DEVELOPING OVER THE COASTAL COUNTIES
BEFORE SUNRISE.  AS THE SECOND FRONT MOVES INTO THE AREA THE BEST
MOISTURE WILL BE SHOVED EAST WITH LITTLE LEFT TO PRODUCE AS MUCH
RAIN AS WHAT IS CURRENTLY PROJECTED IN THE FORECAST. HAVE ALREADY
LOWERED RAIN CHANCES BUT HAVE REDUCE THE MENTION OF THUNDER EXCEPT
OVER KENEDY COUNTY AND THE GULF WATERS. TIMING OF THE SECOND FRONT
IN LINE WITH THE NAM MODEL WHICH IS ABOUT 3 HOURS SLOWER THEN THE
GFS. THE FRONT TO MOVE THROUGH THE NORTHERN ZONES AROUND OR SHORTLY
AFTER SUNRISE WORKING ITS WAY SOUTH OF BROWNSVILLE BY 10 AM. WE CAN
EXPECT OUR WINDS TO TURN NORTH TO NORTHWEST AHEAD OF THE SECOND
FRONT WITH A MORE NOTICEABLE AIRMASS CHANGE WITH STRONGER WIND AND
COOLING TEMPERATURES AS THE SECOND BOUNDARY PASSES THROUGH THE
REGION.  CURRENT OBSERVATIONS INDICATE A NICE COOL AIRMASS OVER
NORTH CENTRAL TEXAS AND SOME OF THAT AIR TO SPREAD SOUTH AS NORTH
WINDS INCREASE TO BREEZY LEVELS. EXPECT HIGH TEMPERATURES TO OCCUR
THIS MORNING WITH A SLOW STEADY FALL THROUGH THE AFTERNOON. ANY RAIN
THAT FALLS BEHIND THE FRONT WILL PROVIDE AN EVAPORATIVE COOLING
AFFECT WHICH WILL ALLOW FOR TEMPERATURES TO FALL MORE QUICKLY ALBEIT
FOR A SHORT WHILE. IN ANY CASE HAVE LOWERED TEMPERATURES A FEW
DEGREES AND IT WILL FEEL A BIT CHILLY WITH A GRAY OVERCAST HOLDING
TOUGH ALL DAY.

TONIGHT...COOL SURFACE HIGH BUILDS MORE OVER EAST TEXAS THEN OVER
OUR REGION WITH NORTH WINDS VEERING NORTHEAST AND DIMINISHING
RAPIDLY. THE COLD AIR ADVECTION DURING THE DAYTIME HOURS WILL BE
WEAKENING.  GUIDANCE TEMPERATURES HAVE LOWERED A FEW DEGREES OVER
PREVIOUS RUNS AND WITH EVIDENCE OF TEMPERATURES UPSTREAM WILL TREND
IN THIS DIRECTION EVEN WITH AN OVERCAST CONDITIONS. DO NOT EXPECT
THE CLOUDS TO CLEAR AS 700MB FLOW TURNS SOUTHWEST DEVELOPING WEAK
OVERRUNNING.

SUNDAY...HIGH PRESSURE MOVES WELL EAST AND UPPER FLOW REMAINS
WESTERLY WHICH WILL ALLOW FOR OUR AIRMASS TO BEGIN MODIFYING RATHER
QUICKLY. FRONT STALLS WELL SOUTH AND THE EXPECTED DEVELOPMENT OF A
COASTAL TROUGH MIGHT BE DELAYED BY 6 HOURS. THIS WILL KEEP OUR RAIN
CHANCES LOWER AND LIKELY OUT OVER THE GULF. A SHORTWAVE TROUGH IN
THE WESTERLY FLOW EVENTUALLY WORKS ITS WAY NEAR THE BIG BEND AREA
WITH THE SURFACE INFLECTION DEVELOPING LATER IN THE DAY OR IN THE
EVENING WITH RAIN CHANCES POSSIBLY INCREASE AFTER DARK. WINDS TO
VEER EAST AND TEMPERATURES TO WARM UP WITH SOME BREAKS IN THE
OVERCAST ESPECIALLY ACROSS THE NORTH AND WEST.  /59/

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
BROAD UPPER-LEVEL TROUGHINESS WILL CONTINUE TO DOMINATE MUCH OF THE
CENTRAL AND EASTERN UNITED STATES AS WE HEAD INTO THE LONG TERM
PORTION OF THE FORECAST.  CLOSER TO HOME...IT LOOKS LIKE SHOWER
POSSIBILITIES WILL CONTINUE AS WE HEAD TOWARD THE START OF THE NEW
WORKWEEK AS A COASTAL TROUGH REMAINS IN PLACE.

LOW-LEVEL THETA-E VALUES WILL LIKELY APPROACH 340K DURING THIS
PERIOD...WITH PRECIPITABLE WATER VALUES RANGING FROM 1.8 INCHES NEAR
THE US-281 CORRIDOR TO A LITTLE MORE THAN 2 INCHES ALONG THE COAST
AND OFFSHORE.  THESE PRECIPITABLE WATER VALUES ARE ABOVE THE 75TH
PERCENTILE CLIMATOLOGICALLY.  IN OTHER WORDS...PLENTY OF MOISTURE
SHOULD BE SEEN THROUGH THE BOUNDARY LAYER SUNDAY NIGHT AND MONDAY.
COMBINED WITH THE PRESENCE OF THE COASTAL TROUGH...AT LEAST A
SCATTERING OF SHOWERS WILL LIKELY BE SEEN.

I HAVE A CONCERN OR TWO ABOUT THIS SCENARIO THOUGH.  MOST OF THE
ISENTROPIC ASCENT AND LOWER CONDENSATION PRESSURE DEFICITS /ALONG
THE 310K THETA SURFACE/ SHIFT OFFSHORE SUNDAY EVENING...WITH
ADDITIONAL MOISTURE MOVING INTO THIS REGION OVERNIGHT.  THE UPGLIDE
THEN STRENGTHENS AND STARTS TO MOVE NORTHEAST /AND AWAY FROM OUR
AREA/ MONDAY MORNING.  EVIDENCE OF THIS ALSO EXISTS IN THE QG
FIELDS...AS A MID-LEVEL SHORTWAVE TROUGH MOVES NORTHEAST THROUGH THE
REGION.

THIS IMPLIES TO ME TWO THINGS.  FIRST...THE BEST TIME TO SEE
PRECIPITATION FOR OUR REGION WILL LIKELY BE LATE SUNDAY NIGHT...
WITH DIMINISHING ODDS MONDAY MORNING.  THIS IS A TAD FASTER THAN
WHAT THE CURRENT FORECAST IMPLIES.  SECOND...THE ODDS OF SEEING
SHOWERS /MAINLY OVER LAND AREAS/ MAY NOT BE AS GREAT AS THE CURRENT
FORECAST.  WITH THIS FORECAST PACKAGE...I HAVE MADE SOME TWEAKS TO
TIMING BASED ON THE LATEST DATA.  PRECIPITATION PROBABILITIES HAVE
LARGELY REMAINED UNTOUCHED...AND WILL ALLOW SUBSEQUENT SHIFTS TO
FINE TUNE THE FORECAST USING THE LATEST AVAILABLE DATA.

CONDITIONS SHOULD START TO DRY OUT A BIT MONDAY AFTERNOON AND
EVENING...AS THE SURFACE TROUGH MOVES FARTHER OFFSHORE.  A SHORTWAVE
TROUGH IS EXPECTED TO SWING THROUGH THE SOUTHERN PLAINS MONDAY NIGHT
INTO TUESDAY MORNING.  THERE MAY BE ENOUGH MOMENTUM ASSOCIATED WITH
THIS FEATURE TO PUSH A WEAK COLD FRONT THROUGH THE AREA TUESDAY
MORNING.  SOME LOW CLOUDS MAY REMAIN IN PLACE BEHIND THE FRONT
THANKS TO A BIT OF LINGERING THERMAL TROUGHINESS AT 850MB.

THE UPPER TROUGH AXIS IS FORECAST TO SHIFT EAST WEDNESDAY.
NORTHWEST FLOW ALOFT OVER OUR AREA IN WAKE OF THIS SYSTEM SHOULD
ALLOW THE CENTER OF A SURFACE HIGH TO HEAD INTO THE OZARKS
WEDNESDAY.  WEAK SHORTWAVE RIDGING...COMBINED WITH A SURFACE HIGH
NEAR THE ARKLAMISS SHOULD ALLOW QUIET WEATHER CONDITIONS TO BE SEEN
FOR THE REMAINDER OF THE UPCOMING WORKWEEK.  /BUTTS/

MARINE...

TODAY THROUGH SUNDAY...
SMALL CRAFT ADVISORIES ARE IN PLACE FOR ALL COASTAL WATERS TODAY AS
NORTH WINDS TO INCREASE BEHIND A COLD FRONT POISED TO MOVE OFFSHORE
AFTER SUNRISE. SEAS TO RESPOND RATHER QUICKLY WITH ROUGH CONDITIONS
BY OR BEFORE NOON. HIGH PRESSURE TO BUILDS NORTH AND EAST OF THE
LOWER TEXAS COAST TONIGHT INTO SUNDAY WITH WINDS AND SEAS LOWERING.
SCA COULD PERSIST FOR THE OFFSHORE WATERS THIS EVENING BUT SHOULD
FALL BELOW CRITERIA BY MIDNIGHT. MORNING SHOWERS AND THUNDERSTORMS
TO FAVOR THE NORTHERN WATERS WITH AREAS OF RAIN WITH EMBEDDED
SHOWERS ACROSS THE SOUTH. MOST OF THE STORMS TO PUSH OFF TO THE
NORTHEAST BEFORE NOON.  /59/

SUNDAY NIGHT THROUGH WEDNESDAY...
A TROUGH OF LOW PRESSURE JUST OFFSHORE...COMBINED WITH AMPLE
MOISTURE...SHOULD ALLOW SHOWERS AND A FEW STORMS TO BE SEEN OVER THE
MARINE AREA SUNDAY NIGHT THROUGH MONDAY.  E WINDS /GENERALLY 10 KTS
OR LESS/ SHOULD BECOME SE SUNDAY NIGHT...THEN BECOME SW-W MONDAY
AFTERNOON AS THE TROUGH MOVES FARTHER OFFSHORE.  A WEAK COLD FRONT
IS FORECAST TO MOVE THROUGH THE MARINE AREA TUESDAY.  THIS IS
EXPECTED TO RESULT IN STRENGTHENING N-NE WINDS AND BUILDING SEAS.
SMALL CRAFT ADVISORIES MAY BE NEEDED FOR ALL OR PART OF THE MARINE
AREA DURING THIS TIME.  /BUTTS/

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ130-132-
     135.

     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM CDT SUNDAY
     FOR GMZ170-175.

     GALE WARNING UNTIL 4 PM CDT THIS AFTERNOON FOR GMZ170-175.

     SMALL CRAFT ADVISORY UNTIL 1 AM CDT SUNDAY FOR GMZ150-155.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/61
Hazardous weather outlook, Oct 19, 8:29 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
829 AM CDT SAT OCT 19 2013

TXZ248>257-201330-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
829 AM CDT SAT OCT 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

RIP CURRENT RISK IS HIGH ALONG AREAS BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS AN ELEVATED RISK OF RIP CURRENTS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-201330-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
829 AM CDT SAT OCT 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A GALE WARNING IS IN EFFECT FOR LOWER TEXAS COASTAL WATERS FROM 20
TO 60 NAUTICAL MILES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
NEARSHORE GULF WATERS UNTIL 1 AM SUNDAY...AND FOR THE LAGUNA MADRE
UNTIL 7 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORIES MAY BE NECESSARY AGAIN MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 7:40 AM CDTGale WarningBRO8 hr
Oct 19, 7:40 AM CDTSmall Craft AdvisoryBRO14 hr
Oct 19, 3:31 PM CDTCoastal Flood StatementBROKenedy6 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.